Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
200 Doctors are Online

Have had mirena. Having sharp pains in lower abdomen, experiencing nausea and headaches. Are they related?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 12190 Questions
Question
i have had the Mirena for over a year and I am now having sharp stabbing pains in my lower abdomen also been experiencing nausea and headaches is all this related? and what could be the cause of all this
Posted Fri, 23 Nov 2012 in Women's Health
 
 
Answered by Dr. Rakhi Tayal 10 minutes later
Hello,
Thanks for posting your query.
Pain in the Right lower abdomen in a young female with nausea and headache could be due to -
1) Pelvic inflammatory disease - Imaging could be normal and you may have leukorrhoea. More likely since you have an IUD
2) dysuria and frequency
3) Tubo-ovarian pathologies - are usually visible on imaging studies unless it is a transient problem like torsion
4) Inguinal hernia - is rare in females
Discuss with your GP and get a good examination and some basic investigations done to sort out the issue.
Hope this answers your query. I will be glad to answer the follow up queries that you have.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Regards.
Dr. Rakhi Tayal.
Above answer was peer-reviewed by
 
Follow-up: Have had mirena. Having sharp pains in lower abdomen, experiencing nausea and headaches. Are they related? 6 minutes later
its kinda a constant dull apin but then at times its a sharp pain that just hits me! I just wanted to check if it could possibly be pregnancy or the iud is becoming lodged in my uterus
Also there is no discharge or anything coming out it just the pain cramping, and discomfort, and the sharp shooting pains. i also feel pinching sometimes when i stand up or stretch but they are more off to the sides of my uterus almost like its my ovaries
 
 
Answered by Dr. Rakhi Tayal 20 minutes later
Hello.
Thanks for writing again.
If you are having regular periods then pregnancy is not likely. Pelvic inflammation seems to be a likely cause. IUD is not likely to get displaced. However, investigations like ultrasound scan and a physical examination will help in confirmation of the cause.
Hope my answer is helpful.
Do accept my answer in case there are no further queries.
Regards.
Above answer was peer-reviewed by
 
Follow-up: Have had mirena. Having sharp pains in lower abdomen, experiencing nausea and headaches. Are they related? 3 minutes later
Im not having periods anymore haven't for about a year now. if it is pid how is it cured? should I get the IUD out
 
 
Answered by Dr. Rakhi Tayal 7 minutes later
If it is PID, then you will need proper antibiotics to control the infection. Removal of IUD is not indicated immediately. First we need to detect the exact cause and then proceed with the specific treatment.
Regards.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor